A Non-Newtonian Fluid (maddening) wrote,
A Non-Newtonian Fluid
maddening

"Kiss Me, I have a glandular problem" doesn't really roll off the tongue

The weird thing about taking Synthroid (actually it's levothyroxine - only the best generics for me, mister!) is that it doesn't feel like anything. When I started the crazy pills the first week was hellish, the second week less so, but something was happening. Something was being effected. You could tell.

With this, because they're starting on such a low dose and then building up it's just disappointing. I take this tiny pill as early as possible every day. Avoid calcium, zinc, and iron within 4 hours of taking it. I don't eat within 2 hours of taking it. And I feel no different at all in any way. I think my expectations were all wrong. So now I'm just pissed that I have to take this dose for 6 weeks before they can evaluate and raise it. Okay at this point it's like 3 more weeks. But I have to have his refilled once before they'll even be able to determine how much to bump it up. It would be 6 months or more until they get it all leveled out.

The weird thing is... even my NP said that this is the "glandular problem everyone wishes they had". So I'm the lucky one I guess? My metabolism is broken because my immune system thinks my thyroid is something it should kill off. Dry skin, thin hair, brittle/thin cuticles, anemia, depression, fatigue, the feeling that you never get enough sleep, and the big winner - weight gain. Followed up by a lifetime of taking pills every single day. Being that cliched fat girl who claims they have a thyroid issue - NO REALLY - it's not my fault! It's like winning the lottery!

It's funny too because all the stuff I read about it is geared toward the age group that typically develops hypothyroidism - women age 65 and older. So it's mostly just various ways to ensure you remember to take your pills every day. And my brother (diagnosed with it a couple years ago) is absolutely no help as far as how you feel, how things progress, when I can expect to feel like a normal person, etc. because he randomly just stops taking his pills here and there. He just in the last month finally got back into a routine after a 6 month hiatus.

It's not that big of a deal I guess. But I honestly am disappointed that I can't feel anything regarding the fake thyroid hormone. I don't know what I wanted. But it was definitely *something*.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic
  • 1 comment